MAUDE Adverse Event Report: ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

ANGIODYNAMICS SCHON XL DIALYSIS CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number 10800701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a 15cm schon xl double lumen catheter.It was reported that the venous lumen detached from the catheter, while implanted in the patient.The patient damaged the catheter while she was in her room causing the patient to loose blood.When the ir pa went to bedside, the hospitalist and 4 nurses were helping the patient.They used a hemostat to stop the gushing blood.The catheter was removed and replaced and the patient did not require any medical intervention as a result of the blood loss.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a schon dialysis catheter in two pieces.A visual review of the dialysis catheter shows that one extension tube/leg (blue venous side) was detached from the bifurcation hub.It is noted that the extension tubing break point is inside the bifurcation hub molding, i.E.There is some portion of the extension tubing inside the bifurcation hub.(b)(4), the pictures provided by the customer and the complaint sample have been sent to schon dialysis catheter manufacturer and design owner, martech medical, to make them aware of this event, request review of dhr for the reported lot number and sample evaluation for root cause of extension tubing detachment.Per (b)(4) response, martech re-trained personnel in the current revision of the manufacturing procedure for cutting silicone tubing to length using a versa cutter in case this was a contributing factor (this action is completed).In addition, a 100% sort will be held for a period of 3 months to evaluate the tubing cutting process and define if it's necessary implement any improvement that leads us to eliminate this problem or was a unique/isolated incident.The customer's reported complaint description was confirmed as the catheter returned was noted to have one extension leg detached.Although the complaint was confirmed a definitive root cause could not be determined.A possible root cause for the extension leg detaching could be due to a significant pull force to failure during use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SCHON XL DIALYSIS CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12477031
Report Number1319211-2021-00063
Device Sequence Number4030391
Product Code MSD
UDI-Device IdentifierH787108007015
UDI-PublicH787108007015
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Catalogue Number10800701
Device Lot NumberMPMN270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale